I've had this happen, and am somewhat confused by what causes it. I'm thinking I've become sensitive to certain products (lip gloss, sunscreen. other face creams). My lips look like I got collagen shots, except they are red and splotchy and itch, so it isn't a good look. I started using a gentle facial cleanser and avoid getting any type of product near my lips. All sorts of things are possible for side effects.
I don't have the issue with swollen lips but I do have the issue with swollen and reddened skin around my eyes. It comes and goes just like you described for your husband's lips. I've decided it's an allergic reaction to the interferon so I take Zyrtek (OTC allergy med) every day and I do believe it's helping me.
Is your husband on treatment for HCV? I have the same problem with mouth sores...inside my mouth and in the corners of it. The sores inside flare every couple days after my Friday shot..usually by Monday then fade by late Wednesday. A Biotene mouthwash or spray at work helps as does a weak salt/soda solution to rinse with.
The fever concerns me though, especially if he is treating. I think a call to his Dr. may be warranted for that.
Good luck and hope he feels better soon............Pam
I am 2 weeks post tx and I am still having a problem with my lips. Everytime I don't drink enough water....they start without fail. Right now they are the worst they've ever been. I was real busy yesterday and kept forgetting the water and am paying the price.
I used the Biotene mouth wash this morning figuring that maybe the pH of my mouth might be contributing. I can;'t tell yet if its gonna help, but I will keep using it. I have about 10000 tubes of chapstick.....it's bad news to be without it!
I have the eye rash also that comes and goes and use a prescription cortizone cream that helps some.
Sounds llike your husband might have the mouth sores as well as the chap thing going on. Ouch. I have heard of a product called Miracle Mouthwash. It's a combination of benedryl, lidocaine and something else....a pharmacist woulld know and be able to make it for you (you'd prob need an rx, tho)
Good luck =)
this happened to me once during treatment, it just faded. i tried ice and didn't work that much.
I would sure watch this and consult the doc. I have an allergy to aspirin and the first thing that swells on me is my lips. If it is an allergic reaction the situation could worsen.
This is just a thought - I would difinetly watch it.